Numerical flux-splitting for a class of hyperbolic systems with unilateral constraint
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 37 (2003) no. 3, p. 479-494

We study in this paper some numerical schemes for hyperbolic systems with unilateral constraint. In particular, we deal with the scalar case, the isentropic gas dynamics system and the full-gas dynamics system. We prove the convergence of the scheme to an entropy solution of the isentropic gas dynamics with unilateral constraint on the density and mass loss. We also study the non-trivial steady states of the system.

DOI : https://doi.org/10.1051/m2an:2003038
Classification:  35A35,  35L65,  35L85,  76N15,  76T10
Keywords: numerical scheme, conservation laws with constraint, convergence of scheme, entropy scheme, gas dynamics
@article{M2AN_2003__37_3_479_0,
     author = {Berthelin, Florent},
     title = {Numerical flux-splitting for a class of hyperbolic systems with unilateral constraint},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {37},
     number = {3},
     year = {2003},
     pages = {479-494},
     doi = {10.1051/m2an:2003038},
     zbl = {1028.35101},
     mrnumber = {1994313},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2003__37_3_479_0}
}
Numerical flux-splitting for a class of hyperbolic systems with unilateral constraint. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 37 (2003) no. 3, pp. 479-494. doi : 10.1051/m2an:2003038. http://www.numdam.org/item/M2AN_2003__37_3_479_0/

[1] F. Berthelin, Existence and weak stability for a two-phase model with unilateral constraint. Math. Models Methods Appl. Sci. 12 (2002) 249-272. | Zbl 1027.35079

[2] F. Berthelin and F. Bouchut, Solution with finite energy to a BGK system relaxing to isentropic gas dynamics. Ann. Fac. Sci. Toulouse Math. 9 (2000) 605-630. | Numdam | Zbl 1006.82023

[3] F. Berthelin and F. Bouchut, Kinetic invariant domains and relaxation limit from a BGK model to isentropic gas dynamics. Asymptot. Anal. 31 (2002) 153-176. | Zbl 1032.76064

[4] F. Berthelin and F. Bouchut, Weak solutions for a hyperbolic system with unilateral constraint and mass loss. Ann. Inst. H. Poincaré Anal. Non Linéaire (to appear). | Numdam | MR 2008686 | Zbl 1079.76063

[5] R. Botchorishvili, B. Perthame and A. Vasseur, Equilibrium schemes for scalar conservation laws with stiff sources. Rapport INRIA RR-3891. | Zbl 1017.65070

[6] F. Bouchut, Construction of BGK models with a family of kinetic entropies for a given system of conservation laws. J. Statist. Phys. 95 (1999) 113-170. | Zbl 0957.82028

[7] F. Bouchut, Entropy satisfying flux vector splittings and kinetic BGK models. Numer. Math. (to appear). | MR 1990588 | Zbl 1029.65092

[8] G.-Q. Chen and P.G. Lefloch, Entropy flux-splittings for hyperbolic conservation laws I, General framework. Comm. Pure Appl. Math. 48 (1995) 691-729. | Zbl 0833.35088

[9] G.-Q. Chen and P.G. Lefloch, Entropies and flux-splittings for the isentropic Euler equations. Chinese Ann. Math. Ser. B 22 (2001) 145-158. | Zbl 0980.35096

[10] B. Després, Equality or convex inequality constraints and hyperbolic systems of conservation laws with entropy. Preprint (2001).

[11] E. Weinan, Y.G. Rykov and Y.G. Sinai, Generalized variational principles, global weak solutions and behavior with random initial data for systems of conservation laws arising in adhesion particle dynamics. Comm. Math. Phys. 177 (1996) 349-380. | Zbl 0852.35097

[12] E. Godlewski and P.-A. Raviart, Hyperbolic systems of conservation laws. Mathématiques & Applications 3/4, Ellipses, Paris (1991). | MR 1304494 | Zbl 0768.35059

[13] L. Gosse and A.-Y. Le Roux, A well-balanced scheme designed for inhomogeneous scalar conservation laws. C. R. Acad. Sci. Paris Sér. I Math. 323 (1996) 543-546. | Zbl 0858.65091

[14] J.M. Greenberg and A.-Y. Le Roux, A well-balanced scheme for the numerical processing of source terms in hyperbolic equations. SIAM J. Numer. Anal. 33 (1996) 1-16. | Zbl 0876.65064

[15] S. Jin, A steady-state capturing method for hyperbolic systems with geometrical source term. ESAIM: M2AN 35 (2001) 631-645. | Numdam | Zbl 1001.35083

[16] S.N. Kružkov, First order quasilinear equations in several independant variables. Mat. Sb. 81 (1970) 285-255; Mat. Sb 10 (1970) 217-243. | Zbl 0215.16203

[17] C. Lattanzio and D. Serre, Convergence of a relaxation scheme for hyperbolic systems of conservation laws. Numer. Math. 88 (2001) 121-134. | Zbl 0983.35086

[18] L. Lévi, Obstacle problems for scalar conservation laws. ESAIM: M2AN 35 (2001) 575-593. | Numdam | Zbl 0990.35096

[19] P.-L. Lions, B. Perthame and P.E. Souganidis, Existence and stability of entropy solutions for the hyperbolic systems of isentropic gas dynamics in Eulerian and Lagrangian coordinates. Comm. Pure Appl. Math. 49 (1996) 599-638. | Zbl 0853.76077

[20] F. Mignot and J.-P. Puel, Inéquations variationnelles et quasivariationnelles hyperboliques du premier ordre. J. Math. Pures Appl. 55 (1976) 353-378. | Zbl 0359.35050